mtx and indigestion,why cant i start it

i went to see my RA nurse today who was going to start me on mtx and folic acid,i said iv been having really bad indigestion and now i cant start them till iv had tests,im gutted as im bad at the mo,anyone else had this,and what do they do,im really swollen and their going to stop my steroids slowly to,feel li

ke im going backwards and fed up

5 Replies

oldestnewest
  • Symptoms of indigestion can have many causes. Normally you will be refered to a doctor who is a specialist in gastroenterology, or YourGP could treat you with an acid suppression tablets to see if your symptoms resolve.

    They may also need to pass a camera (OGD) this is usually done as an outpatient in hospital.

    It is good practice to treat the condition 1st unless other symptoms alert the doctor for a quicker test.

    Hope that helps

    Good luck

    Carole

  • Hi there. It is frustrating I know when things don't happen like you planned. But MTX can be quite hard on your stomach anyway, so best to find out first. It would be even worse to start taking it and then have to stop a few days later. But it may well not be anything awful, I have acid reflux so just take other pills as well as the MTX to keep it all under control. Have you got a full range of anti-inflammatories to take in the meantime, and all the other things that can help painful joints like hot and cold packs? Polly

  • thanks,put my mind at rest a bit,i spose it is better to make sure everything ok,rather than have to stop them,i was kicking myself that i mentioned the indigestion,but could have done damage,is it really bad on the stomach,iv read so many different things on this drug,bit confusing,i have got anti inflammatories and loads pain killers,i have been on salazaparine for ages,but as soon as i try to up the dose to what they say will help i start being sick,its so frustrating,fingers crossed they get this sorted soon and i can try mtx,how are you finding it ?does it work?doesnt help that im moving lot less and eating more,and putting on weight,lol x

  • I tried methatraxate and folic acid and I couldn't wait to get off them. Methatrexate gave me a very bad mood for 3 days after I took it, very tired and sick. Don't expect too much from it. I know I am not giving you a positive answer but I took it by tablet, then injection but my system couldn't take it and I moved onto biologics and wonderful news - been fantastic ever since. It does work for some but there any other opportunities out there if you find it is not for you.

    Muffin.

  • thanks,im grateful to hear all the views on mtx, iv read so much,and a lot of stuff is so confusing,and can be bit scary,i guess i wont know till i try,im just so fed up feeling awful and in pain,i just want something,anything, to help,iv had RA for 12 years and the past 18 months its got so bad,my whole life turned upside down,i hate feeling so useless,so im just hoping that something will work,i just want to be able to go out without feeling like im a burden,sorry if im sounding bit self pitying,just bad day,and just to add to it,got a nasty infected cold sore on my lips and chin,so i look as fab as i feel. x

You may also like...